AN OVERDOSE prevention and education program will be started at Gateway Community Health in Wodonga in response to fentanyl fatalities on the Border.
John Ryan, who heads the national drug harm reduction agency Anex, said the program would enable people at risk and their loved ones to learn how to prevent fatal overdoses.
Mr Ryan said the program would teach people how to inject naloxone after they have called an ambulance to respond to an overdose.
Naloxone is the drug paramedics carry to reverse the effect of an overdose and a drug that can be prescribed by doctors.
“Anex has been tasked by the Victorian Government to assist making naloxone available to people at risk of opioid overdose in the Wodonga area,” Mr Ryan said.
“Gateway Community Health will be one of the first regional centres to begin the program.”
Mr Ryan warned users using lemon juice or vinegar when breaking down fentanyl before injection was likely to cause vein damage.